MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 18G X 10 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 18G X 10 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refs4809 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by healthcare professional "this morning i was placing a midline.There were no issues with the insertion ¿ it was a breeze.I was not rough with the insertion.The needle housing protector completely detached from the device and the red o-ring in the inside is rattling around along with some little wire.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of safety mechanism failure was confirmed; however, the root cause was not identified.The product returned for evaluation was one 18ga powerglide pro midline catheter assembly.The catheter was advanced and was not returned for evaluation.The guidewire was fully advanced and was intact.The safety mechanism was not present on the needle shaft the and the needle tip was exposed.The safety was not returned.Microscopic inspection of the needle shaft did not reveal any damage or defect.The flash notch and bevel appeared well-formed.A photograph of the sample was also returned and the safety was visible in the photograph, detached from the assembly.Details about the internal components of the safety were not discernible in the photograph.No needle shaft damage was observed that would contribute to detachment of the safety mechanism.The safety itself was not returned and could not be analyzed.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include damaged or improperly formed safety components, and forceful engagement of the safety.
 
Event or Problem Description

Brand Name
BASIC KIT 18G X 10 CM WITH GUARDIVA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12633093
Report Number3006260740-2021-04389
Device Sequence Number5504909
Product Code FOZ
UDI-Device Identifier00801741140464
UDI-Public(01)00801741140464
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF118107T
Device Lot NumberREFS4809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown